Question of the Week # 314

314)  A 70-year-old man presented to the Emergency room with a 2-day history of increased thirst and frequency of urination. He reports generalized muscle weakness. His past medical history is significant for hypertension, diabetes mellitus and Stage III chronic kidney disease. His medications include Insulin Glargine, Lispro insulin, Enalapril , Atenolol and Spironolactone.  Laboratory investigations reveal

Blood glucose 400mg%

Sodium 130 mEq/L

Potassium 7.5 mEq/L

Bicarbonate 26mEq/L

Chloride 100mEq/L

Creatinine 4.2mg%

An electrocardiogram is shown below:

 

Which of the following is the most appropriate next step?

A) Reduce the dose of Enalapril

B) Hemodialysis

C) Insulin Intravenous

D) Calcium Gluconate IV

E) Sodium biacrbonate IV

10 Responses

  1. Calcium gluconate

  2. D) Calcium Gluconate IV

  3. obviously hyperkalemia

    ddddddddddddddddd

  4. d

  5. D – It is cardioprotective.

  6. d IV calcium gluconate

  7. d

  8. ddd

  9. D……….

  10. D

    calcium gluconate yhen iv insulin and nss

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: